Alert archive / Ohio / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 17, NWS Cleveland, OH

May 10, 2000Portage County, Trumbull County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at May 10, 2000, 1:25 AM EDT for Portage County, Trumbull County, Ohio. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 10, 2000, 1:25 AM EDT (05:25 UTC)
Expired
May 10, 2000, 2:15 AM EDT
In force
50 min
Issued by
NWS Cleveland, OH
Area
Whole counties

Counties Portage County, OH, Trumbull County, OH

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 5.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2000-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1687 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2000-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1687 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1117 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 100526
SVRCLE
OHC133-155-100615-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
125 AM EDT WED MAY 10 2000

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PORTAGE COUNTY IN OHIO
  TRUMBULL COUNTY IN OHIO

* UNTIL 215 AM EDT

* AT 125 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES EAST OF RAVENNA...MOVING NORTHEAST AT
  65 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  RAVENNA
  NEWTON FALLS
  GARRETTSVILLE

LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS
STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 9:30 PM EDT, 3 hours 55 minutes earlier.

Area forecast discussion, May 9, 9:30 PM EDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
930 PM EDT TUE MAY 9 2000

LTL CHNGS PLANNED FOR EVNG UPDT. TOR WATCH CONTS UNTIL 11 PM EDT.
ONE AREA STG TSTMS MOVG THRU NW OH APCHG ISLAND AND ERIE HURON CNTY
SUPTD BY STG UPR DIV AND RR QUAD JET. WHILE 2ND LINE TSTMS MOVG INTO
ERN IN BUILDING NWD AND MOVG INTO UNSTBL AIR AND CUD STILL BUILD N
TO NR TOL AREA AS THEY MOV IN. WL MAKE NO CHNGS TO WATCH AREA WITH
EVNG UPDT).

.CLE...NONE.

WCR

In the hours before

Local storm report, May 9, 8:18 PM EDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND, OH
731 PM EDT TUE MAY 9 2000

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0420 PM    WESTON                    OH   .75 INCH HAIL
05/09/00   WOOD

0702 PM    ERIE                      PA   .75 INCH HAIL
05/09/00   ERIE

0702 PM    ERIE                      PA   1.25 INCH HAIL
05/09/00   ERIE

0523 PM    10 NW BOWLING GREEN       OH   .75 INCH HAIL
05/09/00   WOOD

0806 PM    T TOLEDO                  OH   59 MPH TSTM WIND GUST
05/09/00   LUCAS                          TOLEDO EXPRESS AIRPORT

1940 PM    ERIE                      PA   1.50 INCH HAIL
05/09/00   ERIE

WCR
Local storm report, May 9, 10:13 PM EDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND, OH
731 PM EDT TUE MAY 9 2000

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0420 PM    WESTON                    OH   .75 INCH HAIL
05/09/00   WOOD

0702 PM    ERIE                      PA   .75 INCH HAIL
05/09/00   ERIE

0702 PM    ERIE                      PA   1.25 INCH HAIL
05/09/00   ERIE

0523 PM    10 NW BOWLING GREEN       OH   .75 INCH HAIL
05/09/00   WOOD

0806 PM    T TOLEDO                  OH   59 MPH TSTM WIND GUST
05/09/00   LUCAS                          TOLEDO EXPRESS AIRPORT

1940 PM    ERIE                      PA   1.50 INCH HAIL
05/09/00   ERIE

0818 PM    ROSSFORD                  OH   60 mph MPH TSTM WIND GUST
05/09/00   WOOD

0823 PM    PEMBERVILLE               OH   TORNADO
05/09/00   WOOD                          0907 PM    4 S OAK HARBOR            OH   .88 INCH HAIL
05/09/00   OTTAWA

0923 PM    TONTOGANY                 OH   1.00 INCH HAIL
05/09/00   WOOD

0929 PM    TOLEDO                    OH   WIND DAMAGE
05/09/00   LUCAS                          TREES DOWN CITY WIDE

0935 PM    5 N BOWLING GREEN         OH   2.75 INCH HAIL
05/09/00   WOOD

WCR
Local storm report, May 9, 10:40 PM EDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND, OH
1040 PM EDT TUE MAY 9 2000

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0818 PM    ROSSFORD                  OH   60 MPH TSTM WIND GUST
05/09/00   WOOD

0823 PM    PEMBERVILLE               OH   TORNADO
05/09/00   WOOD

0907 PM    4 S OAK HARBOR            OH   1.00 INCH HAIL
05/09/00   OTTAWA

845 PM    TONTOGANY                 OH   1.00 INCH HAIL
05/09/00   WOOD

0815 PM    TOLEDO                    OH   WIND DAMAGE
05/09/00   LUCAS                          TREES DOWN ACROSS CITY

0515 PM    5 N BOWLING GREEN         OH   1.75 INCH HAIL
05/09/00   WOOD

0810 PM    BOWLING GREEN             OH   2.75 INCH HAIL
05/09/00   WOOD

WCR
Local storm report, May 9, 11:15 PM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND, OH
1115 PM EDT TUE MAY 9 2000

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0420 PM    WESTON                    OH   .75 INCH HAIL
05/09/00   WOOD

0702 PM    ERIE                      PA   .75 INCH HAIL
05/09/00   ERIE

0702 PM    ERIE                      PA   1.25 INCH HAIL
05/09/00   ERIE

0523 PM    10 NW BOWLING GREEN       OH   .75 INCH HAIL
05/09/00   WOOD

0806 PM    T TOLEDO                  OH   59 MPH TSTM WIND GUST
05/09/00   LUCAS                          TOLEDO EXPRESS AIRPORT

1940 PM    ERIE                      PA   1.50 INCH HAIL
05/09/00   ERIE

0818 PM    ROSSFORD                  OH   60 MPH MPH TSTM WIND GUST
05/09/00   WOOD

0823 PM    PEMBERVILLE               OH   TORNADO
05/09/00   WOOD                          0907 PM    4 S OAK HARBOR            OH   .88 INCH HAIL
05/09/00   OTTAWA

0845 PM    TONTOGANY                 OH   1.00 INCH HAIL
05/09/00   WOOD

0815 PM    TOLEDO                    OH   WIND DAMAGE
05/09/00   LUCAS                          TREES DOWN CITY WIDE

0810 PM    5 N BOWLING GREEN         ROH   2.75 INCH HAIL
05/09/00   WOOD

WCR
CORRECTED TIME ON LAST 3 REPORTS
Special weather statement, May 9, 11:16 PM EDT, 2 hours 9 minutes before
OHZ003-006>010-017>019-027>030-036-037-047-100417-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1116 PM EDT TUE MAY 9 2000

THE TORNADO WATCH THAT WAS IN EFFECT FOR NORTH CENTRAL AND NORTHWEST
OHIO EXPIRED AT 11 PM.

THUNDERSTORMS DECREASED IN INTENSITY LATE THIS EVENING ALLOWING THE
WATCH TO BE CANCELLED. HOWEVER SHOWERS AND THUNDERSTORMS WILL STILL
OCCUR ACROSS THE AREA OVERNIGHT. ISOLATED STRONG THUNDERSTORMS ARE
STILL POSSIBLE WITH SMALL HAIL AND GUSTY WINDS...BUT THE THREAT FOR
WIDESPREAD SEVERE WEATHER HAS DIMINISHED.
Local storm report, May 9, 11:55 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND, OH
1155 PM EDT TUE MAY 9 2000

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0537 PM    GENOA                     OH   1.25 INCH HAIL
05/09/00   OTTWAWA

WCR

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 8:18 PM EDTTornado WarningCLEOttawa57 min
May 9, 8:37 PM EDTSevere Thunderstorm WarningCLESandusky68 min
May 9, 9:13 PM EDTSevere Thunderstorm WarningCLEErie, Huron47 min
May 9, 9:59 PM EDTSevere Thunderstorm WarningCLEErie46 min
May 10, 12:51 AM EDTSevere Thunderstorm WarningCLEAshland, Knox, Richland39 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.